Alert archive / Missouri / Wind Chill Advisories in 2022
Wind Chill Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Jan 4, 2022, 3:05 PM CST for 16 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Jan 6, 2022, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2022, 3:05 PM CST (21:05 UTC)
- In effect from
- Jan 6, 2022, 12:00 AM CST
- Expired
- Jan 6, 2022, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
181 WWUS43 KEAX 042105 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 305 PM CST Tue Jan 4 2022 KSZ025-102-MOZ001>008-011>017-020-050515- /O.NEW.KEAX.WC.Y.0002.220106T0600Z-220106T1800Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy- Sullivan-Adair-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, and St. Joseph 305 PM CST Tue Jan 4 2022 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of northeast Kansas and north central, northeast and northwest Missouri. * WHEN...From midnight Wednesday night to noon CST Thursday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
6 follow-up statements
771 WWUS43 KEAX 051043 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 443 AM CST Wed Jan 5 2022 KSZ025-102-MOZ001>008-011>017-020-052030- /O.CON.KEAX.WC.Y.0002.220106T0600Z-220106T1800Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy- Sullivan-Adair-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, and St. Joseph 443 AM CST Wed Jan 5 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of northeast Kansas and north central, northeast and northwest Missouri. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
944 WWUS43 KEAX 052011 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 211 PM CST Wed Jan 5 2022 KSZ025-102-MOZ001>008-011>017-020-061230- /O.CON.KEAX.WC.Y.0002.220106T0600Z-220106T1800Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy- Sullivan-Adair-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, and St. Joseph 211 PM CST Wed Jan 5 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of northeast Kansas and north central, northeast and northwest Missouri. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
177 WWUS43 KEAX 052119 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 319 PM CST Wed Jan 5 2022 KSZ057-060-103>105-MOZ037-043>045-053-054-060600- /O.NEW.KEAX.WW.Y.0001.220106T0400Z-220106T1300Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Jackson-Cass- Johnson MO-Pettis-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 319 PM CST Wed Jan 5 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches. * WHERE...Portions of east central and northeast Kansas and central and west central Missouri. * WHEN...From 10 PM this evening to 7 AM CST Thursday. * IMPACTS...Plan on slippery road conditions and reduced visibility due to blowing snow. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ025-102-MOZ001>008-011>017-020-060600- /O.CON.KEAX.WC.Y.0002.220106T0600Z-220106T1800Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy- Sullivan-Adair-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, and St. Joseph 319 PM CST Wed Jan 5 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of northeast Kansas and north central, northeast and northwest Missouri. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
458 WWUS43 KEAX 060518 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1118 PM CST Wed Jan 5 2022 KSZ057-060-103>105-MOZ037-043>045-053-054-061300- /O.CON.KEAX.WW.Y.0001.000000T0000Z-220106T1300Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Jackson-Cass- Johnson MO-Pettis-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 1118 PM CST Wed Jan 5 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THURSDAY... * WHAT...Light snow expected. Total snow accumulations of up to two inches. * WHERE...Portions of east central and northeast Kansas and central and west central Missouri. * WHEN...Through 7 AM CST Thursday. * IMPACTS...The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ025-102-MOZ001>008-011>017-020-061300- /O.CON.KEAX.WC.Y.0002.220106T0600Z-220106T1800Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy- Sullivan-Adair-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, and St. Joseph 1118 PM CST Wed Jan 5 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of northeast Kansas and north central, northeast and northwest Missouri. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
999 WWUS43 KEAX 061253 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 653 AM CST Thu Jan 6 2022 KSZ057-060-103>105-MOZ037-043>045-053-054-061400- /O.CAN.KEAX.WW.Y.0001.000000T0000Z-220106T1300Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Jackson-Cass- Johnson MO-Pettis-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 653 AM CST Thu Jan 6 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow will continue to push south and east of the area. Light accumulations remain possible across far east central Kansas into far west central Missouri, but additional impacts are expected to be negligible. $$ KSZ025-102-MOZ001>008-011>017-020-061800- /O.CON.KEAX.WC.Y.0002.000000T0000Z-220106T1800Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy- Sullivan-Adair-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, and St. Joseph 653 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills ongoing. Wind chills as low as 15 below zero. * WHERE...Portions of northeast Kansas and north central, northeast and northwest Missouri. * WHEN...Now to noon CST today. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
609 WWUS43 KEAX 061757 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1157 AM CST Thu Jan 6 2022 KSZ025-102-MOZ001>008-011>017-020-061900- /O.EXP.KEAX.WC.Y.0002.000000T0000Z-220106T1800Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy- Sullivan-Adair-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, and St. Joseph 1157 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Below zero wind chills persist through the afternoon. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 12:26 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 4, 12:26 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1226 PM CST Tue Jan 4 2022
.Discussion...
Issued at 255 AM CST TUE JAN 4 2022
Key Messages:
- Warm temperatures and breezy southerly winds are expected today,
followed by a cold front this evening with gusty northwest winds.
- Minor accumulations of snowfall are expected Wednesday night into
Thursday morning.
- Bitterly cold temperatures return for Wednesday night into Friday
morning.
Starting off relatively warm this morning with temperatures in the
upper 20s to lower 30s. The main stories today will be the continued
warmup, with highs reaching the middle to upper 40s in most
locations outside of snow-covered areas. Even areas with the deepest
snow cover in N MO will approach 40 degrees. Southerly winds will
become gusty, especially by late this morning with some gusts to
35 mph. A strong cold front will push through the CWA this
evening, and bring with it much colder temperatures and gusty
northwesterly winds. In fact, some of the winds will be even
stronger than during the day, especially across far northern MO
where a few gusts should reach around 45 mph. Likewise, have
issued a wind advisory for this evening across far northern MO.
Some potential for localized blowing snow from the existing
snowpack, albeit with several days of sunshine and temperatures
above freezing, a modest crust has developed over much of the
pack, which should help to limit more widespread concerns for
blowing snow.
Focus shifts on the potential for snowfall accumulations for
Wednesday night into Thursday morning associated with the next
upper wave embedded within a broad trough and an increase in mid-
level frontogenetic forcing. While there remains some model
variability with respect to the specifics of snowfall
coverage/amounts, confidence is increasing to see a narrow swath
of snowfall, with the highest totals generally oriented west-east
across the Interstate 70 corridor. In this zone, 1-2 inches of
snowfall is expected. Snow is likely to begin by mid-evening Wed,
and exit from west to east Thursday morning.
Lastly, bitterly cold temperatures are likely beginning Wednesday
night and lasting into Friday morning as surface high pressure
settles into the region. Overnight lows will be in the single digits
to single digits below zero both nights. Wind chills may also hover
between zero and -15 degrees F during this stretch, especially
across the north half of the CWA. A much warmer day will return by
Saturday as highs return back into the 40s to lower 50s.
&&
.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1226 PM CST TUE JAN 4 2022
Gusty winds, switching from S to N behind the FROPA still looks
on track with VFR conditions. There could be a couple hours of low
end wind shear concerns tonight with the frontal passage, but
with gusty winds and brief turning as the boundary pushes through
it seems marginal for impacts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Wind Advisory from 9 PM this evening to 5 AM CST Wednesday for
MOZ001>008.
&&
Discussion...Blair
Aviation...LeightonHazardous weather outlook, Jan 4, 5:08 AM CST, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 508 AM CST Tue Jan 4 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 508 AM CST Tue Jan 4 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong southerly winds today becoming northwesterly tonight behind a strong cold front. Wind gusts up to 35 to 40 mph possible through this afternoon. Tonight winds of up to 45 mph possible with strongest winds across far northern Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Cold temperatures will move back in Wednesday with light snow possible Wednesday night into Thursday. Minor accumulations of up to 2 inches expected.Dangerous wind chills will develop both Thursday and Friday mornings. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:03 AM CST | Wind Advisory | EAX | Atchison, Gentry, Harrison, Mercer, Nodaway, Putnam and 2 more | 26 hr |
Nearby
Wind Chill Advisories in Missouri, 2022Wind Chill Advisories in Kansas, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.